High Intraocular pressure and Prednisolone

  • Country:

    USA (United States of America)

  • Age:

    56

  • Gender:

    Male

  • Do you suffer from pre-existing illnesses in the eye:

    No

  • Did you perform any surgery for the eyes:

    No

  • Do you use any eye drops:

    No

  • Do you wear lenses or glasses:

    No

  • Do you suffer from any diseases in the body:

    No

 

Question

 

 

 

Hi,

I had a elevated Intraocular Pressure that was concerning to the eye doctor and am going back in in two weeks for further testing.

Of course, after reading on the internet, I read that steroids can affect eye pressure. I had been taking a 5 day course of prednisone that finished on Monday (my appt was today, Wed) - I didn't say anything about being on it due to the fact that they only asked about current drugs and it just didn't occur to me.

Could the prednisone be what affected my eye pressure for just a short term?

Thanks

 

Answer

 

 

 

Thanks for your Question

Prednisolone can cause elevation in intraocular pressure but mainly through the form of eye drops more through the form of oral or blood especially in people who are steroid responders.

Most of the time it is temporary and the intraocular pressure will return to normal within days to few weeks.

 

Web Eye Clinic
 



Related Questions